Alert archive / Florida / Wind Advisories in 2013
Wind Advisory 5, NWS Tallahassee, FL
NWS Tallahassee, FL issued this wind advisory at Apr 3, 2013, 3:19 PM CDT for 4 counties in Florida; Coffee County, Dale County, Geneva County, Alabama. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2013, 3:19 PM CDT (20:19 UTC)
- Expired
- Apr 3, 2013, 7:02 PM CDT
- In force
- 4 hr
- Issued by
- NWS Tallahassee, FL
Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Bay County, FL, Holmes County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 38 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1557 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
525 WWUS72 KTAE 032019 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 419 PM EDT WED APR 3 2013 ...A WIND ADVISORY IS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR PORTIONS OF SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE... .AN AREA OF WINDS 15 TO 20 MPH BUT ACCOMPANIED BY GUSTS OF 40 TO 45 MPH WAS SPREADING EASTWARD ACROSS PORTIONS OF SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE THIS LATE AFTERNOON. THESE STRONG GUSTS ARE ASSOCIATED WITH THE BACK EDGE OF A LARGE RAIN SHIELD AND ARE NOT ACCOMPANIED BY THUNDERSTORM ACTIVITY. THEY ARE EXPECTED TO SPREAD EASTWARD THROUGH THE PERIOD. ALZ065-066-068-FLZ007>010-012-108-112-040030- /O.NEW.KTAE.WI.Y.0005.130403T2019Z-130404T0100Z/ COFFEE-DALE-GENEVA-INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON- INLAND BAY-SOUTH WALTON-COASTAL BAY- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...GENEVA...HARTFORD...SAMSON...SLOCOMB...MALVERN... DE FUNIAK SPRINGS...HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY... FIVE POINTS...YOUNGSTOWN...FREEPORT...SANTA ROSA BEACH... PANAMA CITY...PARKER 319 PM CDT WED APR 3 2013 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...THROUGH 8 PM EDT. * WINDS.....WINDS COULD GUST TO 40 TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BLOCK
1 follow-up statement
790 WWUS72 KTAE 040002 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 802 PM EDT WED APR 3 2013 ...A WIND ADVISORY IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT FOR PORTIONS OF THE FLORIDA PANHANDLE AS WELL AS FOR FRANKLIN COUNTY... .AN AREA OF WINDS 15 TO 20 MPH BUT ACCOMPANIED BY GUSTS OF 40 TO 45 MPH CONTINUED TO SPREAD EASTWARD ACROSS PORTIONS OF MAINLY THE COASTAL FLORIDA PANHANDLE AS WELL AS FRANKLIN COUNTY. THESE STRONG GUSTS ARE ASSOCIATED WITH THE BACK EDGE OF A LARGE RAIN SHIELD AND ARE NOT ACCOMPANIED BY THUNDERSTORM ACTIVITY. THEY ARE EXPECTED TO SPREAD EASTWARD AND DECREASE THROUGH THE NIGHT. FLZ008-012-108-112-040415- /O.CAN.KTAE.WI.Y.0005.000000T0000Z-130404T0100Z/ /O.NEW.KTAE.WI.Y.0006.130404T0002Z-130404T0500Z/ CENTRAL WALTON-INLAND BAY-SOUTH WALTON-COASTAL BAY- INCLUDING THE CITIES OF...YOUNGSTOWN...FREEPORT... SANTA ROSA BEACH...PANAMA CITY...PARKER 702 PM CDT WED APR 3 2013 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. * TIMING...THROUGH MIDNIGHT EDT. * WINDS.....WINDS COULD GUST TO 40 TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ALZ065-066-068-FLZ007-009-010-040115- /O.CAN.KTAE.WI.Y.0005.000000T0000Z-130404T0100Z/ COFFEE-DALE-GENEVA-INLAND WALTON-HOLMES-WASHINGTON- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...GENEVA...HARTFORD...SAMSON...SLOCOMB...MALVERN... DE FUNIAK SPRINGS...HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY... FIVE POINTS 702 PM CDT WED APR 3 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE WIND ADVISORY. $$ FLZ014-015-114-115-040415- /O.NEW.KTAE.WI.Y.0006.130404T0002Z-130404T0500Z/ INLAND GULF-INLAND FRANKLIN-COASTAL GULF-COASTAL FRANKLIN- INCLUDING THE CITIES OF...WHITE CITY...WEWAHITCHKA... PORT SAINT JOE...APALACHICOLA...CARRABELLE 802 PM EDT WED APR 3 2013 /702 PM CDT WED APR 3 2013/ ...WIND ADVISORY IN EFFECT UNTIL 1 AM EDT /MIDNIGHT CDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EDT /MIDNIGHT CDT/ THURSDAY. * TIMING...THROUGH MIDNIGHT EDT. * WINDS.....WINDS COULD GUST TO 40 TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BLOCK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this wind advisory went out at Apr 3, 3:09 PM CDT, 10 minutes earlier.
Area forecast discussion, Apr 3, 3:09 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
409 PM EDT Wed Apr 3 2013
.NEAR TERM [through Tonight]...
Complex forecast for tonight with progressive upper pattern in
place. Surface warm front was well established late this afternoon
from the eastern FL panhandle enewd to around VLD to just north of
JAX. This boundary is expected to remain in place, but could tend
to sag swd a bit tonight with loss of heating. Impressive MCS with
attendant wake low moving across the central Gulf Coast region
associated with low amplitude shortwave trough at 19z. Some concern
on evolution of the wake low as it progresses enewd into the
evening, as well as with larger area of thunderstorms extending deep
into the Gulf. This impulse will continue to spread showers and
isolated thunderstorms across much of the area through the evening.
Severe threat remains fairly low, although strong/gusty winds may
accompany the wake low into the western panhandle and possibly into
sern AL as has been occurring along the central Gulf Coast. In
addition, a few stronger storms could develop near the coast and
into the eastern Big Bend near the warm front this evening/early
tonight. Otherwise, we should see a bit of a break behind this
activity as a short period of subsidence develops. This respite
will be fairly brief however as primary mid/upper trough
progresses rapidly ewd tonight and into tomorrow, increasing
showers/tstms later tonight from west to east. Overall, have left
high PoPs overnight in place to account for the two systems.
&&
.SHORT TERM [Thursday Through Friday Night]...
The main focus for the short term period was on the timing of, and
impacts from, thunderstorms that are expected sometime Thursday.
In general, models are in agreement that a surface low will form
over the northern Gulf of Mexico late tonight, and then eject ENE
towards south Georgia and coastal South Carolina by Thursday
Night. A digging shortwave trough will provide the impetus for the
surface low development overnight; 500mb heights will eventually
reach around 2-3 standard deviations below normal over the eastern
Gulf coast, indicative of a fairly strong wave for this late in
the "cool season". Models are in good agreement that as the
surface low traverses the area tomorrow more rain and storms will
spread in. PoPs were kept high in the 90-100% range. Temperatures
were kept a below the model average with expected cloud cover.
Regarding the severe weather threat, our thoughts are very
consistent with the previous shift and the new SWODY2 outlook -
that the best probabilities of severe thunderstorms will exist
mostly to the southeast of our area. Although thunderstorms are
expected tomorrow in our area, the intensity may be negatively
impacted by weak low-level lapse rates, which would tend to limit
damaging wind and tornado potential. Additionally, steepening mid
level lapse rates associated with a eastward punch of dry air
appear to be poorly timed relative to the main forcing: the storms
should be mostly east of our area by the time mid-level lapse
rates steepen and generate more substantial instability. To the
southeast of our area: better low level lapse rates and overall
CAPE profiles will support a better severe weather threat. Adding
confidence to this theory are the last 4-5 runs of the CIPS
analogs which have consistently shown better probabilities (based
on analog events) over the northern half of the FL Peninsula. In
other words, relatively similar set-ups in the past have tended to
have more severe weather in the Florida Peninsula than our area.
It should be noted that the amount of convection currently in the
Gulf, as well as the wake low along the central Gulf coast, (both
discussed in the "Near Term" section) decrease confidence in the
evolution of surface mesoscale features and wind fields.
We can't completely rule out severe weather around here, and the
threats would include any of large hail, damaging winds, or
tornadoes. Any severe storms and associated impacts are expected
to be isolated. Rainfall totals look to be, on average, around 1.5
inches or so, with isolated higher amounts up to 4 or 5 inches
possible where training echoes occur. This should fall gradually
enough in most areas to avoid widespread flooding problems, but
isolated flooding will be possible. The rain and storms should
exit to the east by Thursday evening, with some light showers
possibly lingering into Friday.
&&
.LONG TERM [Saturday through Wednesday]...
The bulk of the extended forecast looks to be dry with gradually
warming temperatures as a ridge of surface high pressure shifts
from over the area on Saturday, to well off the Atlantic coast by
Tuesday. This evolution will set up return flow early in the next
work week, and highs into the 80s look likely.
&&
.AVIATION [Beginning 18Z Wednesday]...
MVFR to LIFR conditions will remain prevalent at all sites overnight
and through much of the day tomorrow as an active pattern remains in
place. Several rounds of showers and thunderstorms will occur, both
late today/this evening and again later tonight.
&&
.MARINE...
A surface low pressure system over the Gulf will be the main
influence of the weather, winds, and waves through Friday night.
Winds and seas have begun increasing as the warm front ahead of the
low pushes inland. As the low moves toward the Alabama and Florida
Panhandle coastline, winds and seas will continue to build from west
to east. Advisory level winds and seas expected through at least
Thursday morning. The advisory may need to be extended for Friday
when the pressure gradient will build after the low passes through.
By Saturday, winds and seas will be decreasing and are expected to
remain below criteria through the rest of the period.
&&
.FIRE WEATHER...
Increasing moisture, as well as rain chances, into the remainder of
the week will preclude any risk of red flag conditions. Wetting
rains are expected over much of the region through Thursday.
Weather will clear the region Thursday night/early Friday with drier
air moving in for Saturday.
&&
.HYDROLOGY...
A low over the Gulf will move toward the Alabama and Florida
Panhandle coastline this evening. Ahead of it, with it, and behind
it, showers and thunderstorms are expected. Storm total rainfall
amounts look to be around 2 to 3 inches with locally higher rainfall
amounts possible.
This rainfall is forecast to put several area rivers into action
stage, but most should stay below flood stage. Continued minor
flooding is likely on the Aucilla River at Lamont and the
Withlacoochee River at Valdosta is forecast to rise to minor flood
stage around Friday evening after the system has passed.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 61 71 61 70 47 / 90 100 50 20 0
Panama City 64 71 60 68 53 /100 90 30 20 0
Dothan 56 67 53 66 48 / 80 80 40 20 0
Albany 56 64 54 67 46 / 80 90 50 30 10
Valdosta 60 70 59 67 47 / 80 90 60 30 10
Cross City 65 73 63 71 47 / 80 90 70 30 10
Apalachicola 65 70 62 67 53 /100 100 40 20 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...WIND ADVISORY until 7 PM CDT this evening for Central Walton-
Coastal Bay-Holmes-Inland Bay-Inland Walton-South Walton-
Washington.
GA...None.
AL...WIND ADVISORY until 7 PM CDT this evening for Coffee-Dale-
Geneva.
GM...SMALL CRAFT ADVISORY until 8 AM EDT Thursday for Coastal
Waters From Ochlockonee River to Apalachicola Fl out to
20 Nm-Coastal waters from Apalachicola to Destin FL out
20 NM-Waters from Suwannee River to Apalachicola FL from
20 to 60 NM-Waters from Apalachicola to Destin FL from 20
to 60 NM.
&&
NEAR TERM...Evans
SHORT TERM...Lamers
LONG TERM...Lamers
AVIATION...Evans
MARINE...Moore
FIRE WEATHER...Evans
HYDROLOGY...MooreHazardous weather outlook, Apr 3, 3:46 AM CDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 446 AM EDT WED APR 3 2013 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-040900- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 446 AM EDT WED APR 3 2013 /346 AM CDT WED APR 3 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... INCREASING WINDS WILL CREATE HAZARDOUS CONDITIONS FOR MARINERS WITH SMALL CRAFT BEGINNING THIS AFTERNOON AND LASTING THROUGH AT LEAST TONIGHT. RAINFALL WILL BEGIN TO SPREAD INTO THE REGION TODAY AND WILL BECOME HEAVIER LATE TODAY...THROUGH TONIGHT. SEVERE WEATHER IS NOT ANTICIPATED OVER LAND THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE EXISTS THE POTENTIAL FOR TWO ROUNDS OF SEVERE WEATHER BEGINNING THURSDAY AFTERNOON...AND ONCE AGAIN ON THURSDAY NIGHT. THE THREAT FOR TORNADOES...DAMAGING WINDS...AND HAIL EXIST WITH EACH ROUND. IT SHOULD BE NOTED THAT THE SEVERE WEATHER POTENTIAL IS HIGHLY UNCERTAIN...ESPECIALLY OVERNIGHT THURSDAY. MODERATE TO HEAVY RAIN IS EXPECTED TO CONTINUE THROUGH THURSDAY NIGHT. WIDESPREAD 2 TO 3 INCH EVENT TOTALS MAY CAUSE ISOLATED...MINOR URBAN FLOODING. MORE LIKELY WILL BE THE POTENTIAL FOR MINOR RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. HARRIGAN
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 2:49 AM CDT | Small Craft Advisory | TAE | 31 hr | |
| Apr 3, 3:16 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Apr 3, 5:55 PM CDT | Special Marine Warning | TAE | 110 min |
Nearby
Wind Advisories in Florida, 2013Wind Advisories in Alabama, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.